Joints aches and pains

Hi I have been on Warfarin since 1998 and I have my own home testing machine as well as having it checked from time to time with the Nurse at my Surgery to make sure my machine is correct. My problem is that I am having aches in my ankles and going for walks with my dog is quite testing sometimes. I am also on Simvastatin for high cholesterol which has now gone down to acceptable level. Does anyone else have mobility problems or aches and pains with either of this medication? Many thanks.

17 Replies

oldestnewest
  • Hiya Bizzle. Yes I do. I have been on Warfarin since 1998 and Atorvastatin also all that time. The aches and pains experienced with exercise though are not caused by the medication but a combination of osteoarthritis and increasing age. I am now 68 and try to stay active but the years keep going by. It is hard to admit to advancing years but better to be honest than blame it wrongly on medication in my opinion. See what others think. How old are you by the way?

  • Hi Birt. Yep, advancing years will obviously be playing part as I am 62 (63 this year) but just wondered if medication would also play a part in making it worse than what it normally would be. I am now retired so hoping that more walks with my dog will help keep me going.

  • Also it is good to keep walking.

    Statins may be responsible for your signs and symptoms but this needs careful evaluation.

    Some doctors have commented on the side effects of statins.

  • I would advise researching the side effects of statins.

  • Hello Bizzle, I agree with Peter, it`s old age, not the medication, my wife and I both self test, and take warfarin, I also take a 40mg statin, I have had cortisone injections for ankle pain but the magic effects soon wear off, It hurts to walk especially on stairs. I believe the medication is keeping me alive, I am 83 next month.

    Keep on walking, best wishes. MICRAN.

  • I have had to stop all forms of stain for similar symptoms. Two of my neighbours have aslo found the same. There has been conciderable debate in the media between the statin suppliers and suporters, and people who have had these problems. However in my experience and thoes of my friends, stoping statins relieves the symptoms. I am 70 and have other musculo skeletal degenerative conditions, but I find that the two are not related. Make what you will from these comments it's up to you, but its often a balancing act between one symptom (high cholestero) and the sideffects (muscle and joint pain and the dissability that initiates).

  • I know that I have already replied but statins do cause muscularproblems according to recent reports.

  • Simvastin can cause serious side effects such as muscle wastage, peripheral neuropathy, myalgia etc,etc.

    There are strict guidelines now for prescribing any statin as each is the same as another according to the research findings.

    All the above and more is in the Public Domain.

  • Yes statin caused muscle wastage and back pain plus neuropathy in myself.

    Cholesterol can be controlled by diet but this needs to be discussed first with dr or cardiologist.

    Please research this carefully.

    J

  • I can't take statins for my cholesterol I take LIPADOR its not statin and Idont have the muscle pain I used to have and my cholesterol is quite good

    Depending on how high yours is you could discuss with your Dr

  • Is that Lipitor?

    If so then it is a statin. All statins cause muscle pains and wastage.This is now widely publicised.Google Dr Kailish Chand who suffered muscle pain on statins . He is a retired GP.

    Jean

  • Hi I used the wrong word I am on Lipadil which is not a statin because of my liver problems and doesn't cause me any muscle pain thank goodness

  • Hi I was on statins upset my liver switched over to Lipator and haven,t had the same problems all my muscle aches also went I don't think it keeps my Cholesterol as low but I feel better

    Bye

  • Thank you for all your comments, much appreciated. I may ask the question of a different medication at my surgery just to see if it does make any difference as the muscle and joint pain and yes, back pain too started after taking Simvastatin and it has steadily got worse. I agree that age and osteoarthritis can play a part but I don't think this totally relates to all of the symptoms. Also the comments I have received regarding symptoms of taking Statins all seem to be very similar, but will keep an open mind and see what my surgery says.

  • If you do a search on statins and their side effects you will learn that they cause muscle wastage and pain amongst other serious side effects.

  • As stated previously statins cause muscular problems.

  • Hi Bizzle

    How did you get on at your surgery? Did the GP admit that statins cause muscle problems?

    Jean

You may also like...